Skip
IMKL24 KV - 2000x844

Conference themes and schedule

Background

Auto manufacturing_lowres

The New Industrial Master Plan 2030 (NIMP 2030) is introduced by the Malaysian government in September 2023. It is a forward-looking policy framework aimed at bolstering the technological capabilities of Malaysia’s manufacturing sector, targeted not only at large multinational corporations but also at Small and Medium Enterprises (SMEs). Its overarching goal is to align the sector with the nation’s ambitious net-zero emissions target by 2050.

The plan emphasizes the adoption of smart manufacturing techniques, automation, and digitalization within the manufacturing industry, targeting at an ambitious goal of transforming 3,000 factories into smart factories by 2030. In addition, it introduces a new set of Environmental, Social, and Governance (ESG) reporting guidelines. These guidelines align with global standards and encourage businesses to measure and disclose their sustainability performance.

In light of the NIMP 2030, the Intelligent Manufacturing Kuala Lumpur event brings together industry leaders, global institutions, key manufacturers, solution providers, and government agencies. The event aims to facilitate discussions on the latest trends and the journey of technology adoption. It underscores the importance of applying advanced technology to factories while tailoring these trends to fit the unique manufacturing capabilities of the ASEAN region.

Conference Day 1 (10 July 2024, Wednesday)

This session aims to provide a global overview, updates, and hot topics on factory digitalisation that impact the ASEAN manufacturers.

09:15 - 09:30 Opening remark  
09:30 - 10:00
(30 mins)

Navigating the Digital Shift Towards a Smart and Sustainable Factories

Martin will focus on the digital transformation in a manufacturing environment with the objective to drive a twin transformation, achieving with digitization a higher performance and as well improving the sustainability.

Martin Schiesser

Senior Partner at Detecon (Schweiz) AG, Head Manufacturing Industries

10:00 - 10:30
(30 mins)

A Worldwide Overview of Smart Factories: Insights and Perspectives

Raimund will share on the status and future outlook of smart factories around the world, focusing on digital innovation and efficiency.

Raimund Klein

Founder and Chief Executive Officer, International Centre for Industrial Transformation (INCIT) 

10:30 - 11:00
(30 mins)

Malaysia's Journey Towards Smart Manufacturing

Focused on the discussion of current digital transformation status, evolution and achievements of smart factories in Malaysia, highlighting local insights and advancements towards intelligent manufacturing.

To be announced
Coffee Break
11:15 - 11:45
(30 mins)

Navigating Global ESG Regulations: Impact and Strategies for Manufacturers

A deep dive into how global ESG regulations impact manufacturers regardless their location, and will present strategic approaches to address these challenges effectively for business sustainability and growth.

MATRADE*

11:45 - 12:15
(30 mins)

Real-world Applications on Leveraging Digitalisation for Sustainable Manufacturing

Sharing practical examples of how digitalisation and intelligent manufacturing practices contribute towards achieving sustainable manufacturing and the goal of Net Zero.

Michael Chang 

Founder and CEO, Synergies Intelligent Systems

12:15 - 13:00
(45 mins)

Panel discussion: Sustainability VS Profitability - How to implement sustainable manufacturing while maintaining ROI 

The coexistence of sustainability and profitability is always a hot topic for discussion when manufacturers embark on their digital transformation. During this panel session, international experts will gather to share their thoughts and tips on maintaining a delicate balance between the two.

Moderator:

Prof Dr David Romero

Speaker:

Martin SchiesserMichael Chang, MGTC*

Lunch  

This session will delve into the essential operational technologies that are playing a pivotal role in the digital transformation of competitive manufacturers. Additionally, it will explore and uncover the intricate relationships between AI, robotics, and human involvement for competitive and resilient manufacturing.

14:00 - 14:30
(30 mins)

Is Digital Twin Technology a Reality for Manufacturers?

Mr Balasubramaniam will explain how digital twin technology can be adopted in manufacturing processes, and will showcase how the fusion of digital twins, robots, and AI is driving efficiency, sustainability, and innovation in the manufacturing sector.

Mahadevan Balasubramaniam

Head of Business Development & Government Affairs, CEO Office, Siemens Malaysia

14:30 - 15:00
(30 mins)

Artificial Intelligence (AI) and Robotics: The Impact of Technology for the Future of Work in Manufacturing

This session will explore the impact of AI and robotics on manufacturing, from current applications to future advancements, helping to understand and prepare to thrive in face of the profound changes these technologies are bringing to the workforce and its job roles.

Dr Chua Wen-Shyan

Head of Malaysian Smart Factory 4.0, Selangor Human Resource Development Centre (SHRDC)

15:00 - 15:30
(30 mins)

The Role of Generative AI in Shaping Industry 4.0 Workforce

This session will describe how generative AI is setting the stage for a new era in factory digitalisation and workforce development, detailing its practical applications and benefits based on real-world examples in manufacturing industries.

Rodrigo Nader

Founder and CEO, Langflow

Coffee Break  
15:45 - 16:15
(30 mins)

Humanoid Horizons: The Future of Cobotic Integration in Switzerland’s Production Sectors

Dr Gorecky will provide a visionary exploration of how humanoid robots and humans can collaborate more closely in production sectors, enhancing efficiency and innovation through cobotic integration.

Dr Ing Dominic Gorecky

Head of Swiss Smart Factory & Swiss Health Tech Center, Partner, Executive Board Member, Switzerland, Innovation Park Biel/Bienne AG

16:15 - 16:35
(20 mins)

Navigating the Digital Transformation Journey: The Timber Industry Voyage

The session will share the voyage of the Finesse Moulding's digital transformation journey, covering crucial aspects like minimising disruption, managing complexity, optimising resources, and emphasising employee training for sustainable progress.

See Siou Bin

General Manager, Finesse Moulding

16:35 - 17:20
(45 mins)

Panel Discussion: Collaborative Intelligence and Workplace Transformation - How Organizations Can Achieve a Harmonious Balance Between AI, Robots, and Human Workers?

Designing the factory of the future requires investigating different scenarios where AI, robots, and human workers collaborate to achieve more efficient work. During this panel session, international experts will analyse and discuss the role of AI and robots as augmenting and collaborative technologies supporting humans to do better and more man capabilities, the need for ongoing training, and the ethical considerations of deploying collaborative systems

Moderator:

Dr Ing Dominic Gorecky

Speakers:

Rodrigo Nader, Roll Robotic, Dr Chua Wen-Shyan

17:20 - 17:30 Closing remark  

Conference Day 2 (11 July 2024, Thursday)

This session will bring together the ecosystem of technology vendors and users to share their digital transformation journey stories.
09:30 - 10:00
(30 mins)

A Unified Namespace (UNS) Strategy for effective Smart Factory Transformation

This session will share their success story of using a Unified Namespace (UNS) strategy to seamlessly integrate data management and system connections for transforming traditional factories into smart manufacturing hubs. 

Zeger-Jan van de Weg

CEO, Flowfuse

10:00 - 10:30
(30 mins)

Digitalisation as a means to eliminate unplanned manufacturing downtime

As we herald the new age of digitalisation and industry 4.0, companies are increasingly harnessing the power of such technological innovations to eliminate costly unplanned downtime in their manufacturing plants. In this session, Schaeffler will share how digitalization and remote monitoring solutions can help factories run more efficiently, which ultimately also result in reduced carbon footprint.

Kelvin Chong

Managing Director, Schaeffler Malaysia

10:30 - 11:00
(30 mins)

Leveraging Cloud & Data Analytics for Manufacturing Excellence

Mr Amavasai will highlight the transformative impact of cloud computing and data analytics on the manufacturing sector through various success stories from early adopters that have harnessed the power of these technologies to drive innovation, improve processes, and stay competitive in the digital age.

Quantum Computing
Coffee Break
11:15 - 11:45
(30 mins)

Digitalisation Odyssey: A Roadmap to Smart and Sustainable Manufacturing

Sharing from Steelcase Malaysia on how they started the Smart Manufacturing journey through the Digital Transformation Roadmap. It all began with a passion for operational excellence, and the introduction and application of emerging technologies and tools in the company. By adapting the concept of Training to Implement and focusing on talent development, the speaker will be sharing on various applications in Steelcase Malaysia from simple electronic forms to IIoT application, that forge a pathway in the transformation while overcoming challenges to maintain business growth in the plant.

Vincent Chong

Plant Manager, Steelcase Manufacturing (Malaysia) Sdn Bhd

11:45 - 12:15
(30 mins)

The Digital Evolution of Rubber Manufacturing: A Path to Eco-Efficiency

This session will cover the pivotal steps that Dunia Polymer took in their digital transformation journey, sharing the essential managerial strategies and practices to achieve digital success.

Lee Pei Zhen, and

Chua Yun Chin, Automation Expert,

Dunia Polymer Extrusion Sdn Bhd

12:15 - 13:00
(45 mins)

Panel discussion: Decoding Digital Success - What Constitutes a Successful Digital Transformation?

Designing a path to digital success requires learning from the best practices and common mistakes of those early technology adopters known as "Digital Pioneers". During this panel session, technology vendors and technology users will reflect on their digital transformation journeys.

Moderator:

Dr Chua Wen-Shyan

Speakers:

Vincent Chong, Kasey Leong, Kelvin Chong*

Lunch
This session will present and discuss the new business models transforming the manufacturing sector and how to adopt them.
14:00 - 14:30
(30 mins)

WMF & IMKL Agreement Signing & 

New Business Models for the Manufacturing of the Future

Prof Dr Romero will share how in response to the dynamic economic landscape, the manufacturing sector should actively adopt novel business models to enhance its resilience and sustainability to thrive on a global scale.

Prof Dr David Romero

Scientific Vice-Chairman, World Manufacturing Foundation and Professor of Advanced Manufacturing, Tecnológico de Monterrey, Mexico

14:30 - 15:00
(30 mins)

The Digital Alchemy of Smart Factories: Transforming Production Data into Competitive Advantage

In this session, MPDV will discuss how intelligent information management within the smart factory ecosystem can serve as a pivotal competitive advantage for manufacturing organisations. By exploring the integration of smart factory elements, this talk aims to illuminate pathways for manufacturers seeking to enhance operational efficiency and market responsiveness

Daniel Ong

Chief Sales Officer, MPDV Malaysia Sdn. Bhd.

15:00 - 15:20
(20 mins)

Digital Supply Chains & Their Suppliers 4.0 in Today’s Smart Manufacturing Landscape

Mr Ibrahim will explore the need for the seamless digital integration of supply chains, highlighting the importance of collaboration between suppliers and original equipment manufacturers as their supply chains embark on their digital transformation journeys to develop digital and analytical capabilities for competitiveness. 

Mohd Emran Ibrahim

Executive Director, Seeloz Inc

Coffee Break  
15:35 - 15:55
(20 mins)

Digital Transformation Towards a Smart Factory: KPIs and Metrics to Track the Journey

Raimund will offer a set of tools to measure progress, ensure traceability, and guide strategic decision-making in a digital transformation journey towards smart factory development.

Raimund Klein

Founder and Chief Executive Officer, International Centre for Industrial Transformation (INCIT) 

15:55  - 16:15
(20 mins)

Innovative Product Development and Digitalisation for Business Model Innovation

Mr Leong will present the success story of Markaids' business model innovation through new product development and digital operations strategies, leading the company to thrive in addressing the emerging market demands.

Kasey Leong

Chief Eating Officer (CEO), Markaids (Malaysia) Sdn Bhd

16:15 - 17:00
(45 mins)

Panel Discussion: Intelligent Manufacturing - Where We Stand and What Lies Ahead?

This closing panel session will invite eminent speakers to share their perspectives on the current state of the ASEAN manufacturing sector’s digital transformation and its forthcoming challenges, offering a forward-looking view on how to overcome obstacles and leverage opportunities for those emerging smart factories contributing to the competitiveness of the region.

Moderator:

Dr Ong Kian-Ming

Speakers:

Prof Dr David Romero, Raimund Klein, Dr Ing Dominic GoreckyDr Chua Wen-Shyan

17:00 - 17:15 Closing remark  

*Updated as of 20 May 2024. The conference schedule and speaker is subject to changes.

Contact us

If you are interested to become a speaker or sponsor for this event, please feel free to contact:

Ms Jenny Ma
Tel: +852 2238 9914
Email: jenny.ma@hongkong.messefrankfurt.com